Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2023, 9:21 PM EDT for Jefferson County, Washington County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2023, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 15, 2023, 9:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
442
WWUS82 KFFC 160121
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT Sat Jul 15 2023
GAZ074-076-085-160145-
Jefferson GA-Washington GA-Johnson GA-
921 PM EDT Sat Jul 15 2023
...Strong thunderstorms will impact portions of southeastern
Washington, northwestern Johnson and central Jefferson Counties
through 945 PM EDT...
At 921 PM EDT, a line of strong thunderstorms was along a line
extending from Downs to near Sandersville to near Oconee, and moving
east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sandersville, Louisville, Davisboro, Tennille, Harrison, Riddleville,
Downs, Donovan, Grange, Stapletons Crossroads and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3294 8243 3276 8264 3277 8296 3297 8292
3313 8265 3309 8228
TIME...MOT...LOC 0121Z 270DEG 28KT 3308 8268 3297 8285 3279 8295
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:46 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 15, 7:46 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 746 PM EDT Sat Jul 15 2023 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Sunday) Issued at 244 PM EDT Sat Jul 15 2023 500mb shortwave trough is analyzed across central AL this afternoon. This feature will continue to move east tonight and potentially help/fire sustain storms this afternoon...with a bit more coverage than in previous days. The high-res models have been hinting at a broken line of shra/tsra forming just east of the metro ATL area later this evening and moving east. This does seem reasonable as there is currently a line of enhanced cu just west of the metro ATL area. The stronger dynamics associated with the shortwave trough are progged to remain north of the CWA this afternoon and evening, but there is definitely enough instability for a few strong thunderstorms, and possibly a severe thunderstorm or two. PWATs remain 2"+ plus and with light BL winds, storms have the potential to be slow moving, heavy rainers. Gusty winds and frequent lightning strikes will also be likely within the strong/isold severe storms. Drier air is expected to move in behind a weak frontal boundary overnight and tomorrow. PWATS north of the I-20 corridor will decrease to between 1" -1.5" by midday Sunday. Any storm activity on Sunday should be south of this boundary, where the moisture remains higher. NListemaa && .LONG TERM... (Monday morning through next Friday) Issued at 244 PM EDT Sat Jul 15 2023 The longterm outlook starts off (Monday and Tuesday) just slightly drier than normal as PWATs around 0.9-1.4" settle over North and Central GA. However, a digging trough over the central CONUS and into the Southeast will help to advect some moisture as well as initiate moisture convergence into Tuesday morning. The question at this time is whether or not the drier conditions inhibit convection along the incoming weak sfc front as it enters NW Georgia. Parts of east central Georgia may see some convection on Tuesday afternoon with the assistance of moisture convergence (PWATs climbing to 1.5-1.75") and diurnal forcing. Current models are showing rather sparse convection across the CWA. Moving into the rest of next week (Wednesday onward), conditions become more dependent on synoptic scale patterns. Specific features of note are the eastward extent of the Southwestern ridge and trough development over the eastern CONUS. Most models are slow to amplify the ridge-trough pattern, however a few models do have GA in NW flow as early as Wednesday. This set up is notorious for MCS development as well as poor model resolution, even into the CAMs timeframe. This, and minimal further dry air intrusions expected, will mean continued maintenance of slight- chance to chance thunderstorms throughout much of next week. Temperature-wise, ridging to the west will continue to favor above average temperatures next week, with highs in the mid to upper 90s for all of Central and much of North GA. SM && .AVIATION... (00Z TAFS) Issued at 737 PM EDT Sat Jul 15 2023 VFR expected through the TAF period, with a few minor concerns overnight: (1) small chance for SCT low-level CIGs between 09-13Z, (2) minor VSBY restrictions at MCN, and (3) chance for SHRA at CSG between 07-10Z. Otherwise, typical summertime pattern, but dry air moving into region should prevent SHRA/TS across region, with 20 percent chc for MCN/CSG. //ATL Confidence...00Z Update... Medium on overnight CIGs/VSBYs between 09-13Z. High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 73 91 70 93 / 40 10 10 10 Atlanta 73 91 72 94 / 20 10 10 10 Blairsville 67 85 62 87 / 40 10 10 10 Cartersville 71 90 68 93 / 20 10 10 10 Columbus 74 94 73 95 / 20 20 20 20 Gainesville 72 90 70 93 / 30 10 10 10 Macon 74 94 73 96 / 30 20 10 10 Rome 72 91 69 94 / 20 10 10 10 Peachtree City 72 91 70 93 / 20 10 10 10 Vidalia 75 91 75 95 / 40 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....SM AVIATION...Thiem
Hazardous weather outlook, Jul 15, 9:55 AM EDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 955 AM EDT Sat Jul 15 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161400- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 955 AM EDT Sat Jul 15 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. Some isolated storms may become strong to marginally severe, capable of producing gusty winds, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Coverage of thunderstorms is expected to be isolated to scattered across the area Sunday and Monday. Frequent lightning and locally heavy rainfall will be possible with stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jul 15, 8:39 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT Sat Jul 15 2023
GAZ083-084-096-097-160115-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
839 PM EDT Sat Jul 15 2023
...Strong thunderstorms will impact portions of northwestern Laurens,
Wilkinson, southeastern Twiggs and Bleckley Counties through 915 PM
EDT...
At 839 PM EDT, a line of strong thunderstorms was along a line
extending from near McIntyre to near Jeffersonville to Magnolia, and
moving east at 25 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cochran, Jeffersonville, Irwinton, McIntyre, Toomsboro, Danville,
Montrose, Allentown, Coley Station, Mobley Crossing, Nicklesville,
Baileys Park, Magnolia, Royal, District Path, Paulk, Goldsboro,
Chappells Mill, Cary and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3240 8350 3241 8348 3244 8349 3270 8332
3291 8324 3290 8305 3288 8305 3285 8303
3286 8301 3265 8303 3241 8322 3234 8330
3233 8329 3231 8330 3228 8333 3229 8334
3227 8335
TIME...MOT...LOC 0039Z 285DEG 20KT 3290 8323 3270 8327 3245 8343
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 15, 8:40 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
840 PM EDT Sat Jul 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM Tstm Wnd Dmg 1 W Barnett 33.50N 82.83W
07/15/2023 Taliaferro GA Emergency Mngr
Tree down across Interstate 20 near the
Warren County line.
&&
LNMLocal storm report, Jul 15, 8:57 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
857 PM EDT Sat Jul 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM Non-Tstm Wnd Gst 1 SE Robins Air Force B 32.62N 83.58W
07/15/2023 M47 MPH Houston GA AWOS
AWOS station KWRB Warner Robins Af.
&&Local storm report, Jul 15, 8:58 PM EDT, 23 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Peachtree City GA
858 PM EDT Sat Jul 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM Tstm Wnd Gst 1 SE Robins Air Force B 32.62N 83.58W
07/15/2023 M47 MPH Houston GA AWOS
AWOS station KWRB Warner Robins Af.
&&Special weather statement, Jul 15, 9:09 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
909 PM EDT Sat Jul 15 2023
GAZ084-085-096-097-107-109-160145-
Wilkinson GA-Johnson GA-Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
909 PM EDT Sat Jul 15 2023
...Strong thunderstorms will impact portions of central Laurens,
southeastern Wilkinson, northwestern Dodge, northeastern Pulaski,
southern Bleckley and northwestern Johnson Counties through 945 PM
EDT...
At 909 PM EDT, a line of strong thunderstorms was along a line
extending from near Nicklesville to near Dexter to Empire, and moving
southeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dublin, Cochran, Eastman, East Dublin, Chester, Dexter, Dudley,
Cadwell, Rentz, Dubois, Plainfield, Empire, Mobley Crossing, Roddy,
Baileys Park, Rowland, Harlow, Paulk, Porter and Coley Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3240 8350 3246 8333 3248 8311 3278 8305
3277 8296 3276 8296 3277 8292 3276 8279
3229 8287 3211 8321
TIME...MOT...LOC 0109Z 314DEG 27KT 3273 8303 3246 8308 3233 8328
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT Sat Jul 15 2023
GAZ074-076-085-160145-
Jefferson GA-Washington GA-Johnson GA-
921 PM EDT Sat Jul 15 2023
...Strong thunderstorms will impact portions of southeastern
Washington, northwestern Johnson and central Jefferson Counties
through 945 PM EDT...
At 921 PM EDT, a line of strong thunderstorms was along a line
extending from Downs to near Sandersville to near Oconee, and moving
east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sandersville, Louisville, Davisboro, Tennille, Harrison, Riddleville,
Downs, Donovan, Grange, Stapletons Crossroads and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3294 8243 3276 8264 3277 8296 3297 8292
3313 8265 3309 8228
TIME...MOT...LOC 0121Z 270DEG 28KT 3308 8268 3297 8285 3279 8295
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:12 PM EDT | Special Weather Statement | FFC | Twiggs | 33 min |
| Jul 15, 8:20 PM EDT | Special Weather Statement | FFC | Wilkinson | 25 min |
| Jul 15, 8:27 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Jul 15, 8:39 PM EDT | Special Weather Statement | FFC | Bleckley, Wilkinson | 36 min |
| Jul 15, 9:09 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens | 36 min |
| Jul 15, 9:37 PM EDT | Special Weather Statement | FFC | Johnson, Montgomery, Treutlen, Wheeler | 38 min |
| Jul 15, 9:46 PM EDT | Special Weather Statement | FFC | Jefferson | 44 min |
| Jul 15, 10:25 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 16, 6:13 PM EDT | Special Weather Statement | FFC | Crisp | 32 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.